Alert archive / Utah / Flash Flood Watches in 2007

Flash Flood Watch 1, NWS Salt Lake City, UT

July 25, 2007

NWS Salt Lake City, UT issued this flash flood watch at Jul 25, 2007, 3:46 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 3:46 PM MDT (21:46 UTC)
Expired
Jul 26, 2007, 12:00 AM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 3:08 PM MDT, 38 minutes earlier.

Area forecast discussion, Jul 25, 3:08 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT WED JUL 25 2007

.SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT
COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL
MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF
THE WEEK.

&&

.DISCUSSION...WITH PLENTIFUL MOISTURE IN PLACE...CONVECTION HAS
DEVELOPED RAPIDLY THIS AFTERNOON...MOSTLY OVER THE HIGHER TERRAIN
AND OVER NORTHWESTERN UTAH IN THE VICINITY OF A SHORTWAVE MOVING
INTO THE STATE. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE
EVENING HOURS...WITH SOME STORMS LINGERING INTO THE OVERNIGHT
HOURS. FLOODING IS A DEFINITE THREAT DUE TO THE LARGE AMOUNT OF
MOISTURE AND HEAVY RAIN AND MINOR STREET FLOODING HAVE ALREADY
BEEN REPORTED. HOWEVER...THE STORMS SEEM TO BE MOVING FAST ENOUGH
THAT FLOODING SHOULD NOT BE WIDESPREAD. BECAUSE OF THAT...HAVE NOT
ISSUED A FLASH FLOOD WATCH WITH THIS PACKAGE BUT HAVE PUT MENTION
OF LOCALLY HEAVY RAIN FOR THIS EVENING INTO THE ZFP.

MOISTURE STARTS TO DECREASE SLIGHTLY TOMORROW AS THE UPPER RIDGE
AXIS OVER COLORADO DRIFTS TOWARD THE STATE AND THE FLOW ALOFT
BECOMES MORE WESTERLY. THE FLOW IS EXPECTED TO SHIFT TO THE
NORTHWEST BY SATURDAY AS THE RIDGE AXIS MOVES OVERHEAD...AND THIS
SHOULD ALLOW PW VALUES TO DROP BELOW AN INCH ACROSS NORTHWESTERN
UTAH. THE MOISTURE IS SLOWER TO LEAVE THE SOUTH AS PWS ABOVE ONE
INCH LOOK TO PERSIST THROUGHOUT THE PERIOD. HOWEVER...EVEN OVER
THE NORTHWEST MOISTURE WILL REMAIN ABOVE NORMAL SO SCATTERED
AFTERNOON CONVECTION IS IN THE FORECAST THROUGH THE ENTIRE PERIOD.

A SLIGHT WARMING TREND IS EXPECTED OVER THE NEXT FEW DAYS AS
MOISTURE DECREASES...ALLOWING TEMPERATURES TO RETURN TO VALUES AT
OR ABOVE CLIMO BY THE WEEKEND.

ECMWF AND GFS CONTINUE TO INDICATE THAT THE RIDGE WILL MOVE BACK
EAST STARTING AT THE BEGINNING OF NEXT WEEK...ALLOWING MOISTURE TO
RETURN FROM SOUTH TO NORTH. THIS WOULD ALLOW CONVECTION TO BECOME
MORE WIDESPREAD ACROSS THE FORECAST AREA ONCE AGAIN.

&&

.AVIATION...THUNDERSTORMS WILL LIKELY AFFECT THE TERMINAL THIS AFTERNOON
INTO EARLY EVENING. OUTFLOW FROM THESE STORMS COULD BRING GUSTS 35
MPH AND BRIEF HEAVY RAIN IS POSSIBLE THROUGH 02Z. THUNDERSTORM
COVERAGE COULD GET SIGNIFICANT ENOUGH TO AFFECT APPROACHING ROUTES
22-02Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...TRAPHAGAN
AVIATION...TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 6:40 AM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
640 AM MDT WED JUL 25 2007

UTZ001>016-019>021-517-518-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
640 AM MDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL
REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS
AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP...
ESPECIALLY IN STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN
AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE...
ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST
WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A
FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON
AND EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jul 25, 1:07 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
107 PM MDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      4 S ST. GEORGE          37.02N 113.58W
07/24/2007                   WASHINGTON         UT   COUNTY OFFICIAL

            FLASH FLOOD AFFECTING AREAS SOUTH OF ST. GEORGE. WATER,
            MUD, AND ROCKS ON THE ROADS IN BLOOMINGTON. RISE OF 500
            CFS IN MAINSTEM VIRGIN RIVER.

&&

MCINERNEY
Local storm report, Jul 25, 1:18 PM MDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
118 PM MDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      3 W TORREY              38.30N 111.47W
07/24/2007                   WAYNE              UT   PARK/FOREST SRVC

            FLASH FLOOD ALONG SULPHER CREEK AND THE FREMONT RIVER IN
            WAYNE COUNTY. FLOOD DESTROYED BRIDGE AND COVERED ROADS
            WITH ROCKS AND BOULDERS. CAPITOL REEF NATIONAL PARK
            AFFECTED BY FLOOD AND AREAS TO THE EAST.

&&

MCINERNEY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:22 PM MDTFlash Flood WarningSLCRich113 min
Jul 25, 4:23 PM MDTSevere Thunderstorm WarningSLCSummit38 min
Jul 25, 4:43 PM MDTFlash Flood WarningSLCTooele3 hr
Jul 25, 5:58 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake47 min

Nearby

Flash Flood Watches in Utah, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.